Evidence map›Paper›PMID 34174047›Full record

ArticleThe American journal of case reports2021

Takotsubo Cardiomyopathy Induced by Very Low-Dose Epinephrine Contained in Local Anesthetics: A Case Report.

Waichi Yamamoto, Tasuku Nishihara, Kazuo Nakanishi, Naoki Abe, Taisuke Hamada, Mikiko Takeuchi, Toshihiro Yorozuya

Open access · greenAbstract readCase Reports
In one paragraph

Article in The American journal of case reports, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers.

0numbers the graph read from it
0cells of the map it votes in
6citing papers in PubMed
1.6field-weighted citation impact, top 16% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

6 citing papers in PubMed, 13 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
  4. Article
  5. Review
  6. Article
4 · The record

Corrections and comments

5 · Who and what money

Authors and funding

7 authors at 2 institutions in 1 country.

Waichi YamamotoDepartment of Anesthesia and Perioperative Medicine, Ehime University Graduate School of Medicine, Toon, Ehime, Japan.
Tasuku NishiharaDepartment of Anesthesia and Perioperative Medicine, Ehime University Graduate School of Medicine, Toon, Ehime, Japan.
Kazuo NakanishiDepartment of Anesthesiology, Ehime Prefectural Central Hospital, Matsuyama, Ehime, Japan.
Naoki AbeDepartment of Anesthesia and Perioperative Medicine, Ehime University Graduate School of Medicine, Toon, Ehime, Japan.
Taisuke HamadaDepartment of Anesthesia and Perioperative Medicine, Ehime University Graduate School of Medicine, Toon, Ehime, Japan.
Mikiko TakeuchiDepartment of Anesthesiology, Ehime Prefectural Central Hospital, Matsuyama, Ehime, Japan.
Toshihiro YorozuyaDepartment of Anesthesia and Perioperative Medicine, Ehime University Graduate School of Medicine, Toon, Ehime, Japan.ORCID 0000-0001-7359-1532
Ehime University · JPEhime Prefectural Central Hospital · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

BACKGROUND Takotsubo cardiomyopathy is a reversible left ventricular dysfunction triggered by emotional or physical stress. Perioperatively, takotsubo cardiomyopathy is sometimes induced by various psychological factors, such as stress from surgery, and non-psychological factors, such as epinephrine misinjection. This report describes a case of takotsubo cardiomyopathy induced by the administration of very low-dose epinephrine contained in a local anesthetic. CASE REPORT A 78-year-old woman with mycosis in the maxillary sinus was scheduled to undergo endoscopic sinus surgery. After the submucosal injection of 3 mL of local anesthetic (lidocaine, 0.5%; epinephrine, 1: 200 000) immediately before the incision, her heart rate and blood pressure reached 135 beats per min and 254/185 mmHg, respectively, inducing ventricular tachycardia. After receiving 50 mg of lidocaine, her cardiac rhythm resumed a normal sinus rhythm, without cardioversion. As her hemodynamics stabilized, the surgical procedure began as planned. Postoperative electrocardiography, echocardiography, and coronary arteriography demonstrated takotsubo cardiomyopathy. Subsequently, her cardiac movement gradually improved, and she was discharged from the hospital on postoperative day 9. CONCLUSIONS To the best of our knowledge, this is the first reported case in which a very small amount of epinephrine (0.015 mg) induced takotsubo cardiomyopathy. Therefore, epinephrine should be used cautiously, especially in the nasal mucosa, vaginal mucosa, and uterus, where blood flow is relatively high. If unexpected hemodynamic alterations and ST-segment abnormalities occur after epinephrine administration, asymptomatic takotsubo cardiomyopathy should be considered.

Indexed as

Takotsubo CardiomyopathyAgedAnesthetics, LocalEchocardiographyElectrocardiographyEpinephrineFemaleHumansAnesthetics, LocalEpinephrine

Identifiers

PMID34174047
PMCPMC8244375
OpenAlexW3169552843

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.